Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 48, NWS Wakefield, VA

June 5, 20164 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 5, 2016, 8:54 PM EDT for 4 counties in Virginia. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2016, 8:54 PM EDT (00:54 UTC)
Expired
Jun 5, 2016, 9:45 PM EDT
In force
51 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 77 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 8:58 PM EDTTSTM WND DMGLarrymore Lawns, VATREES AND POWER LINE DOWN AT JOHNSTON RD AND REDBROOK RD.
Jun 5, 9:22 PM EDTMARINE TSTM WIND 524 Ene Bayside, VAMESONET STATION 3 ENE BAYSIDE /XLYN/.
Jun 5, 9:22 PM EDTNON-TSTM WND GST 524 Ene Bayside, VAMESONET STATION 3 ENE BAYSIDE /XLYN/.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:48 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2016-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2016-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1785 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
1.0
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted.

445 
WUUS51 KAKQ 060054
SVRAKQ
VAC550-710-740-810-060145-
/O.NEW.KAKQ.SV.W.0048.160606T0054Z-160606T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
854 PM EDT SUN JUN 5 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THE CITY OF CHESAPEAKE IN SOUTHEASTERN VIRGINIA...
  THE CITY OF PORTSMOUTH IN SOUTHEASTERN VIRGINIA...
  THE CITY OF NORFOLK IN SOUTHEASTERN VIRGINIA...
  THE CITY OF VIRGINIA BEACH IN SOUTHEASTERN VIRGINIA...

* UNTIL 945 PM EDT

* AT 854 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PORTSMOUTH...
  OR OVER DOWNTOWN PORTSMOUTH...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  NORFOLK STATE UNIVERSITY...OCEAN VIEW AND NORVIEW AROUND 900 PM 
  EDT. 
  VIRGINIA WESLEYAN COLLEGE...REGENT UNIVERSITY AND NORFOLK 
  INTERNATIONAL AROUND 905 PM EDT. 
  KEMPSVILLE AND NORFOLK AROUND 910 PM EDT. 
  PRINCESS ANNE AROUND 920 PM EDT. 
  VIRGINIA BEACH AROUND 925 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SOUTH
NORFOLK...OCEANA...MOUNT PLEASANT...CHESAPEAKE AIRPORT...NORTH VIRGINIA
BEACH...PRINCESS ANNE PLAZA...PUNGO...LONDON BRIDGE...DAM NECK AND
PORTLOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3668 7648 3687 7642 3688 7641 3697 7639
      3699 7623 3695 7610 3697 7601 3696 7597
      3692 7594 3690 7594 3677 7591 3655 7582
TIME...MOT...LOC 0054Z 268DEG 32KT 3686 7633 

HAIL...<.75IN
WIND...60MPH
 
$$

MINNICK
2 follow-up statements
347 
WWUS51 KAKQ 060124
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
924 PM EDT SUN JUN 5 2016

VAC550-710-740-060133-
/O.CAN.KAKQ.SV.W.0048.000000T0000Z-160606T0145Z/
CITY OF CHESAPEAKE VA-CITY OF PORTSMOUTH VA-CITY OF NORFOLK VA-
924 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR ...THE CITY OF CHESAPEAKE...
THE CITY OF PORTSMOUTH AND THE CITY OF NORFOLK IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN VIRGINIA.

LAT...LON 3674 7590 3681 7614 3687 7619 3688 7619
      3688 7620 3692 7618 3693 7621 3693 7609
      3697 7601 3696 7597 3692 7594 3690 7594
TIME...MOT...LOC 0123Z 266DEG 29KT 3687 7605 

$$

VAC810-060145-
/O.CON.KAKQ.SV.W.0048.000000T0000Z-160606T0145Z/
CITY OF VIRGINIA BEACH VA-
924 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR THE NORTHERN CITY OF VIRGINIA BEACH...

AT 923 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VIRGINIA BEACH...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  VIRGINIA BEACH AROUND 930 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OCEANA...
OCEANA NAS...NORTH VIRGINIA BEACH...PRINCESS ANNE PLAZA...LONDON BRIDGE...
BAYSIDE...DAM NECK...RUDEE HEIGHTS AND MACONS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&

LAT...LON 3674 7590 3681 7614 3687 7619 3688 7619
      3688 7620 3692 7618 3693 7621 3693 7609
      3697 7601 3696 7597 3692 7594 3690 7594
TIME...MOT...LOC 0123Z 266DEG 29KT 3687 7605 

HAIL...<.75IN
WIND...60MPH
 
$$

MINNICK
633 
WWUS51 KAKQ 060135
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
935 PM EDT SUN JUN 5 2016

VAC810-060145-
/O.EXP.KAKQ.SV.W.0048.000000T0000Z-160606T0145Z/
CITY OF VIRGINIA BEACH VA-
935 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR THE NORTHERN CITY OF VIRGINIA
BEACH WILL EXPIRE AT 945 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN VIRGINIA.

LAT...LON 3674 7590 3681 7614 3687 7619 3688 7619
      3688 7620 3692 7618 3693 7621 3693 7609
      3697 7601 3696 7597 3692 7594 3690 7594
TIME...MOT...LOC 0134Z 268DEG 32KT 3687 7605 

$$

MINNICK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:49 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 5, 7:49 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
749 PM EDT SUN JUN 5 2016

.SYNOPSIS...
A cold front will will cross the area tonight. Weak high pressure
builds in from the northwest Monday as the front stalls over the
Carolinas. Low pressure will lift northeast from the Gulf coast
region Monday night and pass off the Carolina coast on Tuesday. High
pressure builds in from from the Midwest Tuesday night through
Thursday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The current surface analysis places a pre-frontal trough
to the lee of the Blue Ridge, with low pressure centered n of Lake
Huron and a cold front extending back through the Ohio Valley. This
is associated with a trough lifting ne through the Great Lakes
region. The local area is fully within the warm sector, with a
breezy sw wind and temperatures in the mid/upper 80s. Ample low-
level moisture is present as dewpoints remain in the low 70s. The
SPC mesoanalysis depicts MLCAPE values averaging 1500-2500 J/kg
across the area with effective shear values of 30-40kt encroaching
on the nw Piedmont counties. MLCAPE values are expected to remain
steady for the next few hours and then diminish slightly in the
evening. Meanwhile, effective shear is progged to increase to 40-
50kt across the area over the next 3-6hr. Tstms are expected to
increase in coverage and intensity over the next few hours
eventually morphing into a line due to a deep layer unidirectional
wind field, hence damaging wind gusts will be the main threat
through the late aftn/evening hours. Initially hail could be a
threat, but this should diminish as the cells become linear.
Tornadoes are not very likely, but there is a low chc 2-5% across
the ern portion of the area where hodographs depict some low-level
turning.

A nearly 100kt jet is expected to emerge from the base of the
approaching trough later this aftn and especially this evening
enhancing synoptic scale lift. This will also cause the front to
slow down allowing PoPs to linger (60-70%) across se VA/ne NC
through the late evening and overnight hours. Any tstms will produce
locally heavy rain. However, in general showers/tstms should have
enough motion to limit any flooding potential. There are a few
locations where FFG values are much lower so there is a localized
flooding potential. Otherwise, warm and humid tonight with lows
ranging from the mid 60s nw to the low 70s se.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
An upper level trough will be situated in vicinity of
the Great Lakes Monday, with an upper ridge over the Bahamas. At the
surface, low pressure (presently TD three) is expected to lift into
the ne Gulf of Mexico, with the former cold front near the Carolina
coast. A ~120kt upper jet is expected to be situated over the Mid-
Atlantic region, and this will allow tropical moisture to stream
newd ahead of the low. This should result in partly sunny to mostly
cloudy conditions across srn VA/ne NC. Dry and stable conditions
should prevail Monday morning. However, there is some instability
across the se by Monday aftn, so 30-40% PoPs have been forecast for
ne NC, with a ~20% PoP for far srn VA. Weak high pressure building
in from the nw will result in drier and partly to mostly sunny
conditions across the n.

The system will continue to lift newd Monday night. The 05/12z NAM
and 05/00z ECMWF suggest the potential for some high-end chc PoPs
for far se VA/ne NC later Monday night, with some likely PoPs
immediately adjacent to the Albemarle Sound. The 05/12z GFS spreads
moisture much farther n and this is considered an outlier at this
time. There is minimal caa in the wake of the initial cold front and
850mb temperatures quickly recover to ~16C Monday aftn, so this
should easily support highs in the upper 80s Monday aftn away from
the coast. Lows Monday night drop into the low/mid 60s nw, to the
low 70s se.

The srn stream mid-level trough pushes offshore Tuesday morning as a
vigorous nrn stream trough dives sewd through the Great Lakes. 40-
60% PoPs continue for far se VA/ne NC during the morning before
tapering off during the aftn. A 20% PoP will be maintained for the
nw counties due with shortwave energy approaching from the nw. 850mb
temperatures of 14-16C will once again result in highs in the upper
80s away from the coast, although more cloud cover to the se could
hold highs in the mid 80s.

The nrn stream trough digs through the area Tuesday night with a
secondary trough following Wednesday. An associated strong cold
front will usher in a cooler/drier airmass. Lows Tuesday night drop
into the upper 50s nw to the low/mid 60s se. 850mb temperatures
actually drop to ~8C across the n Wednesday and 10-12C across the s.
Therefore, highs may only be in the mid 70s across the n and near
80s across far srn VA/interior ne NC under a partly to mostly sunny
sky.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
With an upper level ridge building over the nation's mid section...a
northwest flow will prevail over the Mid Atlantic States. Following
the strong cold frontal passage early Wednesday high pressure builds
into the Mid Atlantic States through Thursday and settles over
the area Friday. The high moves off the coast by the weekend. A
weak back door cold front is expected to move south into the far
northern portions for the weekend.

Dry weather is expected through Friday. There will be 20 to 30
percent POPS for showers and thunderstorms during the weekend.

High temperatures will be quite pleasant on Thursday with readings
in the mid 70s near the coast and upper 70s to near 80 well
inland. Readings warm slightly into the upper 70s to lower 80s
Friday. A weak back door cold front pushes south into northern
portions of the area by Saturday and then becoming stationary.
Most of the CWA warm somewhat during the weekend with highs in the
mid to upper 80s and near 80 at the coast but hold in the from
near 80 to the lower 80s on the lower Eastern Shore and the
Northern Neck.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
showers and tstms ahead of a cold front are moving ewd/enewd
across the area early this evening. showers/tstms will move across
KPHF/KORF/KECG through the 03Z-04Z time frame, but exit KSBY
around 02z. KRIC looks to remain dry with VFR conditions through
the 00Z TAF period. All terminals except KECG looks to be VFR
after 04Z as deeper moisture moves off the coast.

The cold front moves through during the predawn hours Monday and
stalls over eastern NC Monday. There will be a chance of rain
Monday at KECG although for now have pcpn ending there at 13z. To
the north...drier air filters in and pcpn ends somewhat sooner.

OUTLOOK...With the front stalled over North Carolina low level
moisture and periods of light rain are forecast into Tuesday across
northeast North Carolina and into far southeast Virginia. VFR and
dry conditions are indicated across central Virginia and lower
Maryland Eastern Shore. A stronger cold front is expected Tuesday
night with a more pronounced push of drier air behind it.

&&

.MARINE...
SCA headlines are now in place for the Bay, rivers, and coastal
waters north of Cape Charles Light.  Latest obs over the water
indicate increasing southwest winds this afternoon ahead of an
approaching cold front, with speeds 15 to 20 knots a few gusts of 25
knots in the lower Chesapeake Bay. Seas around 2 feet and waves 1-2
feet. Gradient ramps up this evening as the front slowly approaches,
maintaining 15 to 25 knots over the waters. Seas build to 3 to 5 feet
north of Cape Charles Light and waves build to 2 to 3 feet. A line
of showers and thunderstorms is expected to cross the waters this
evening. Strong wind gusts being the main threat. The front pushes
across the waters early Monday morning with flow becoming westerly
at or below 10 knots. Sub-SCA conditions are expected over the
waters by mid morning. The front then stalls in the vicinity of the
southern waters through Tuesday as now TD3 lifts along the southeast
Coast. Flow becomes northwest 10-15 kt Tuesday night. Northwest
winds persist Weds as the low pushes farther offshore and high
pressure builds over the Midwest. SCA conditions are possible
Wednesday night as a good push of CAA (for June) reaches the waters.
Northwest flow will persist over the waters through Thursday as the
high is slow to build eastward.

&&

.TIDES/COASTAL FLOODING...
Southerly flow this afternoon and evening will push tidal anomalies
to around +1 ft during high tide tonight in the middle to upper Bay.
Minor tidal flooding is forecast. Headlines will likely be issued by
late afternoon. Tidal anomalies subside Monday.

&&

.EQUIPMENT...
DOX radar will likely remain offline through early this week
until ordered parts arrive.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory from 2 AM to 7 AM EDT Monday for
     MDZ021>023.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 1 AM EDT Monday for ANZ635>638.
     Small Craft Advisory until 4 AM EDT Monday for ANZ630>632-634.
     Small Craft Advisory until 6 AM EDT Monday for ANZ650-652-654.

&&

SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...SAM
AVIATION...LSA/WRS
MARINE...SAM
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Jun 5, 8:19 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
819 PM EDT SUN JUN 5 2016

MDZ024-025-NCZ012>017-030>032-102-VAZ077>079-084>090-092-093-095>100-
523>525-070030-
INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON-HERTFORD-GATES-
PASQUOTANK-CAMDEN-WESTERN CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
EASTERN CURRITUCK-NORTHUMBERLAND-LANCASTER-BRUNSWICK-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
ACCOMACK-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
819 PM EDT SUN JUN 5 2016

...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...EASTERN VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-060>062-064>069-075-076-080>083-509>522-070030-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
819 PM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA AND SOUTH CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-070030-
DORCHESTER-WICOMICO-SOMERSET-
819 PM EDT SUN JUN 5 2016

...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 5, 7:36 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
736 PM EDT SUN JUN 5 2016

VAZ088-089-092-093-060015-
SUSSEX-ISLE OF WIGHT-SURRY-SOUTHAMPTON-
736 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SURRY...WEST
CENTRAL ISLE OF WIGHT...CENTRAL SOUTHAMPTON AND SUSSEX COUNTIES...

AT 736 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF
SUSSEX...OR 14 MILES EAST OF PURDY...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  SUSSEX AROUND 745 PM EDT.
  HOMEVILLE AROUND 755 PM EDT.
  WAKEFIELD AROUND 810 PM EDT.
  IVOR...DENDRON AND ZUNI AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GRIZZARD...NEWVILLE...
SEBRELL...VICKSVILLE...HILDA...BURDETTE...WORRELL...LUMBERTON...CARSLEY AND
JOYNER.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3669 7745 3671 7743 3672 7746 3677 7748
      3686 7746 3686 7748 3685 7750 3685 7752
      3688 7753 3714 7695 3679 7676 3666 7744
TIME...MOT...LOC 2336Z 249DEG 33KT 3682 7733

MINNICK
Special weather statement, Jun 5, 7:45 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
745 PM EDT SUN JUN 5 2016

NCZ012-VAZ065-079-087-060030-
NORTHAMPTON-BRUNSWICK-MECKLENBURG-GREENSVILLE-
745 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NORTHAMPTON...
SOUTHWESTERN GREENSVILLE...SOUTHEASTERN MECKLENBURG AND BRUNSWICK
COUNTIES...

AT 744 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EBONY...OR NEAR
BRODNAX...MOVING EAST AT 40 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...SOUTH HILL...LAWRENCEVILLE...BRODNAX...BRUNSWICK...
GASTON...LA CROSSE...GASBURG...BARLEY...EBONY...EDGERTON...ANTE...BOWENS
CORNER...SLATES CORNER...TRIPLET...FORKSVILLE...WHITE PLAINS...
MEREDITHVILLE...VULTARE AND BRACEY.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3673 7822 3678 7806 3678 7803 3680 7803
      3690 7771 3647 7761 3649 7771 3648 7777
      3650 7782 3651 7786 3650 7787 3651 7789
      3651 7790 3654 7790 3654 7816
TIME...MOT...LOC 2344Z 259DEG 33KT 3662 7806

05
Local storm report, Jun 5, 7:46 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
746 PM EDT SUN JUN 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     MARINE TSTM WIND STINGRAY POINT          37.55N  76.25W
06/05/2016  M39 MPH          ANZ631             VA   BUOY

            33.6 KNOT GUST AT STINGRAY POINT CBIBS BUOY.

0724 PM     TSTM WND DMG     1 ESE NEWMANS           36.63N  78.36W
06/05/2016                   MECKLENBURG        VA   911 CALL CENTER

            TREE DOWN ON REDLAWN ROAD.

0724 PM     TSTM WND DMG     RICHARDSON              36.56N  78.45W
06/05/2016                   MECKLENBURG        VA   911 CALL CENTER

            TREE DOWN ON IVY HILL ROAD.

&&

EVENT NUMBER AKQ1600630 AKQ1600631 AKQ1600632

MINNICK
Special weather statement, Jun 5, 8:12 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
812 PM EDT SUN JUN 5 2016

VAZ092-093-095>097-523>525-060100-
YORK-HAMPTON/POQUOSON-SUFFOLK-NEWPORT NEWS-ISLE OF
WIGHT-NORFOLK/PORTSMOUTH-SOUTHAMPTON-CHESAPEAKE-
812 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT ISLE OF WIGHT...NORTHEASTERN
SOUTHAMPTON AND SOUTHEASTERN YORK COUNTIES...THE NORTHWESTERN CITY OF
CHESAPEAKE...THE CITY OF PORTSMOUTH...THE CITY OF HAMPTON...THE
SOUTHERN CITY OF NEWPORT NEWS...THE CITY OF FRANKLIN...THE CITY OF
SUFFOLK AND THE WESTERN CITY OF NORFOLK...

AT 811 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ZUNI...OR NEAR
WINDSOR...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  WINDSOR AROUND 820 PM EDT.
  ISLE OF WIGHT AROUND 825 PM EDT.
  KINGS FORK AROUND 830 PM EDT.
  SUFFOLK...CRITTENDEN AND DRIVER AROUND 845 PM EDT.
  CHESAPEAKE...WESTERN BRANCH AND BOWERS HILL AROUND 850 PM EDT.
  CHURCHLAND AROUND 855 PM EDT.
  DOWNTOWN PORTSMOUTH...PORTSMOUTH AND CRADOCK AROUND 900 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SUFFOLK AIRPORT...SOUTH
NORFOLK...INDIKA...LEES MILL...LAWSON...CHUCKATUCK...RAYNOR...COLLOSSE...
MOONLIGHT AND BENNS CHURCH.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3689 7706 3699 7687 3714 7641 3669 7624
      3667 7703
TIME...MOT...LOC 0011Z 257DEG 31KT 3682 7685

MINNICK
Local storm report, Jun 5, 8:47 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
847 PM EDT SUN JUN 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     WINDSOR                 36.00N  76.94W
06/05/2016                   BERTIE             NC   911 CALL CENTER

            MULTIPLE TREES DOWNED ALONG HIGHWAY 258 BETWEEN ISLE OF
            WIGHT COURTHOUSE AND WINDSOR. ONE TREE ON A CAR.

&&

EVENT NUMBER AKQ1600633

MINNICK
Special weather statement, Jun 5, 8:47 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
847 PM EDT SUN JUN 5 2016

VAZ098-060100-
VIRGINIA BEACH-
847 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT THE EASTERN VIRGINIA BEACH...

AT 847 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PRINCESS ANNE...
OR NEAR VIRGINIA BEACH...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  VIRGINIA BEACH OCEANFRONT AROUND 900 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OCEANA...OCEANA NAS...
RUDEE HEIGHTS...MACONS CORNER AND NORTH VIRGINIA BEACH.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3674 7605 3677 7608 3691 7598 3680 7595
TIME...MOT...LOC 0047Z 226DEG 35KT 3679 7603

WRS

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:11 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville, Southampton, Sussex, City of Emporia34 min
Jun 5, 8:12 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Franklin, City of Newport News, City of Portsmouth, City of Suffolk48 min
Jun 5, 8:22 PM EDTSpecial Marine WarningAKQ53 min
Jun 5, 8:23 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 2 more37 min
Jun 5, 8:47 PM EDTSpecial Weather StatementAKQCity of Virginia Beach13 min
Jun 5, 8:53 PM EDTSpecial Marine WarningAKQ52 min
Jun 5, 9:08 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk52 min
Jun 5, 9:30 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach3 hr
Jun 5, 9:43 PM EDTSpecial Marine WarningAKQ47 min
Jun 5, 9:49 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach41 min
Jun 5, 10:23 PM EDTSpecial Weather StatementAKQAccomack52 min
Jun 5, 10:27 PM EDTSpecial Marine WarningAKQ63 min
Jun 6, 2:04 AM EDTSpecial Weather StatementAKQBrunswick, Greensville, Mecklenburg, City of Emporia56 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.